MAUDE Adverse Event Report: EZ WAY INC 500 LB SMART LIFT WITH SCALE

EZ WAY INC 500 LB SMART LIFT WITH SCALE
Model Number L500PS-03
Medical Device Problem Codes Use of Device Problem (1670); Separation Problem (4043)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/11/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Met with (b)(6).We went into their simulator room that had a dummie in the bed.They had the dummie hooked up to the machine with all 4 straps double looped.They said that they do not double loop and did not know why it was that way.I stressed the differences of the straps had to do with positioning.In the room they had the sling and lift that was used in the event.Lift and sling inspected - tested ok.*l500ps-03 - 140966, the machine did not have any visible issues.50578 - 162245, medium mesh sling with head support, did not see any issues with the sling- all loops were intact.Operation manual, pg 6.Step 4 - number 2.
 
Event or Problem Description
Resident had prior care provided by a nurse.While still in bed, the cna and cma put the sling under the resident.The cna and cma hooked up the sling to the lift and backed the lift away from the bed.The left leg strap came loose, the left leg was released and the resident fell out of the sling and hit her head on the ground.The right leg stayed in sling.

Brand Name
500 LB SMART LIFT WITH SCALE
Common Device Name
LIFT
Manufacturer (Section D)
EZ WAY INC
710 east main street
clarinda IA 51632
Manufacturer (Section G)
EZ WAY INC
710 east main street
clarinda IA 51632
Manufacturer Contact
amy scott
710 east main street
clarinda, IA 51632
7125421814
MDR Report Key21400531
Report Number2183887-2025-00001
Device Sequence Number9576298
Product Code FSA
UDI-Device Identifier00848914000057
UDI-Public(01)00848914000057
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberL500PS-03
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age87 YR
Patient SexFemale
Patient Weight78 KG